lead_large

Yes. I am what you call…obsessed with solving all of my infertility problems(I know, it’s not healthy but it keeps the faith). I mean, when I look through my timeline, it reads like a war zone. So, almost every day, I think, “What else could cause me to have this chronically thin lining?”

And I might have found a clue.

Prolonged use of birth control pills.

Boom.

After they removed the 110mm cyst that was on my right ovary, they immediately put me on birth control pills (they also had to remove my right ovary and right fallopian tube..so I only had my left ovary and tube for the future). That was in 1997. My Dr., at the time, said that I would need to be on birth control continuously to “preserve” my fertility (to prevent future cysts). So, I heard that, and I stayed on birth control for the next 15 years! Here, I thought I was preserving my fertility, and in turn, I might have been doing more harm??

Now, I understand, this could just be a hypothesis that I read online BUT, I contacted the actual RE who found this link between continuous birth control use and thin lining…and he emailed me back 🙂 I explained my entire history and his response was this:

“Dear Dreaming of Diapers,

Your thin lining is likely secondary due to the prolonged birth control pill use.
 Our experience is that this effect wears off over time but takes more than 3 years in most cases.
 We have had no success in thickening the lining so far with any strategy including G-CSF and platelet rich plasma infusion. Most patients conceive spontaneously once they have given up so it does seem to self-correct.”

Now, obviously, I cannot conceive “spontaneously” due to not having fallopian tubes any longer….BUT I’ve almost been off of birth control for 3 years(minus this past month because of a cyst!) so I’m just going to think positively that this lining will turn around…maybe it just needs to “wake up” from being asleep for 15 years!!! ???

Just wanted to get this out there…in case there are others, like me, with this, frustrating, thin lining problem. Not many of us…at all….. but I’m determined to find some way…some reason why this is happening.

Please let me know if you’ve experienced this. I’m trying to find out why this may happen to some of us and what can be done to cure it.

On a little positive note, I went to my RE yesterday and the cyst is finally gone 🙂 I’ve been on birth control for almost a month(I know, I didn’t want to be on them after I read the above…but after 2 months, had no choice since it wasn’t shrinking on it’s own)…so it was supposed to be gone…but with my body…who really knows what will happen. I’m glad it’s cooperating a bit and I can start prepping for FET #6 on Monday. I start Tamoxifen again and then I go in for an ultrasound on Feb.9……so I will update then.

A note to my lining: 9mm…I mean, let’s be honest..I’ll take 7mm…but I have high hopes for ya…make me proud this cycle…let’s finally make it to a transfer…finally…xo